MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OFFROAD; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION OFFROAD; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39537
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The micro catheter was received in two sections, due to a break in the shaft.The break was located at approximately 40mm distal of the hub.Both sections of the shaft were kinked at various locations along its length.Both sections of the micro catheter were received loaded on to the customers guidewire.A visual and microscopic examination identified no issues with the balloon catheter.No other issues were noted with the returned device.
 
Event or Problem Description
Reportable based on device analysis completed on 14mar2019.It was reported that the device was kinked and had difficulty advancing.The target lesion was located in superior femoral artery.An offroad was selected for use.During the procedure, the re-entry location was identified and the balloon was positioned within the distal part of the lesion.The balloon was inflated to two and a half atmospheres.Subsequently, the zipwire was removed from the postioning balloon and replaces with a thruway guidewire.It was difficult to advance the microlancet over the wire inside the balloon catheter and became significantly kinked.The microlancet failed to advance further.The devices were removed.The procedure was not completed as re-entry of the lesion was unable to occur.No patient complications were reported.Another attempt to cross the total occlusion was to be planned in the future.However, device analysis revealed that the device was broken 40cm distal from the hub.It was further reported that the break likely occurred during the procedure when the lancet would not advance.

Brand Name
OFFROAD
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8478294
Report Number2134265-2019-03385
Device Sequence Number1253335
Product Code PDU
UDI-Device Identifier08714729798729
UDI-Public08714729798729
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K131914
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number39537
Device Catalogue Number39537
Device Lot Number22224880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2019
Initial Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR